Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 59, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 25, 2006, 3:54 PM CDT for Crawford County, Vernon County, Wisconsin. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2006, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 25, 2006, 4:45 PM CDT
- In force
- 51 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Crawford County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 57 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:20 PM CDT | HAIL 0.88 | 3 N Gays Mills, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 252056 SVRARX WIC023-123-252145- /O.NEW.KARX.SV.W.0059.060625T2054Z-060625T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 354 PM CDT SUN JUN 25 2006 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CRAWFORD COUNTY IN SOUTHWEST WISCONSIN... SOUTH CENTRAL VERNON COUNTY IN SOUTHWEST WISCONSIN... * UNTIL 445 PM CDT * AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR FOLSOM...OR ABOUT 10 MILES SOUTH OF VIROQUA...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOLDIERS GROVE AND CLAYTON AROUND 400 PM... MONTGOMERYVILLE AND FAIRVIEW AROUND 405 PM... HIGHWAY 131 AND COUNTY B AROUND 410 PM... GAYS MILLS AND ROLLING GROUND AROUND 415 PM... BELL CENTER AND HORRIGAN RIDGE AROUND 425 PM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. LAT...LON 4351 9071 4351 9096 4322 9097 4323 9069 $$ NWS LA CROSSE
3 follow-up statements
000 WWUS53 KARX 252113 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 413 PM CDT SUN JUN 25 2006 WIC023-123-252145- /O.CON.KARX.SV.W.0059.000000T0000Z-060625T2145Z/ VERNON WI-CRAWFORD WI- 413 PM CDT SUN JUN 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHEASTERN CRAWFORD AND SOUTH CENTRAL VERNON COUNTIES... AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR COUNTY ROADS J AND C...OR 12 MILES SOUTH OF VIROQUA...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ROLLING GROUND AROUND 420 PM... GAYS MILLS AND MOUNT STERLING AROUND 425 PM... BELL CENTER AND HORRIGAN RIDGE AROUND 430 PM... PETERSBURG AROUND 435 PM... MOUNT ZION AND SENECA AROUND 440 PM... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR SOUTHWEST WISCONSIN. LAT...LON 4351 9071 4351 9096 4322 9097 4323 9069 $$
000 WWUS53 KARX 252133 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 430 PM CDT SUN JUN 25 2006 WIC023-123-252145- /O.CON.KARX.SV.W.0059.000000T0000Z-060625T2145Z/ VERNON WI-CRAWFORD WI- 430 PM CDT SUN JUN 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHEASTERN CRAWFORD AND SOUTH CENTRAL VERNON COUNTIES... LAW ENFORCEMENT REPORTED NICKEL SIZED HAIL AT 420 PM...3 MILES NORTH OF GAYS MILLS. AT 426 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR GAYS MILLS... OR 17 MILES SOUTH OF VIROQUA...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BELL CENTER AND HORRIGAN RIDGE AROUND 435 PM... PETERSBURG AROUND 440 PM... MOUNT ZION AND SENECA AROUND 445 PM... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR SOUTHWEST WISCONSIN. LAT...LON 4351 9071 4351 9096 4322 9097 4323 9069 $$
000 WWUS53 KARX 252143 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 443 PM CDT SUN JUN 25 2006 WIC023-123-252153- /O.EXP.KARX.SV.W.0059.000000T0000Z-060625T2145Z/ VERNON WI-CRAWFORD WI- 443 PM CDT SUN JUN 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD AND SOUTH CENTRAL VERNON COUNTIES EXPIRES AT 445 PM CDT... ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...STRONG STORMS REMAIN POSSIBLE. THEREFORE...PERSONS ARE URGED TO STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION. LAT...LON 4351 9071 4351 9096 4322 9097 4323 9069 $$ RIECK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:55 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 25, 2:55 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 255 PM CDT SUN JUN 25 2006 .SHORT TERM...THROUGH WEDNESDAY NIGHT FORECAST CONCERNS WERE PRIMARILY FOCUSED ON PRECIPITATION CHANCES TONIGHT THROUGH MONDAY...THEN AGAIN FOR TUESDAY AND WEDNESDAY AS YET ANOTHER CLOSED 500MB LOW DROPS SOUTHWARD FROM CANADA. AFTERNOON WATER VAPOR IMAGERY INDICATED CLOSED 500MB LOW NEAR THE WI...MN...IOWA BORDER AREA. MEASURED RAINFALL AMOUNTS FROM 12Z-18Z TODAY AT THE LA CROSSE NWS OFFICE TOTALED 2.03 INCHES. RADAR INDICATED ADDITIONAL CONVECTION IN AREAS EAST AND SOUTH OF KLSE... MOVING SLOWLY WESTWARD. THESE STORMS WILL NEED TO BE MONITORED FOR LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE RUNOFF PROBLEMS... ESPECIALLY IN URBAN AREAS. DISTINCT DEFORMATION PRECIPITATION ZONE WRAPPED NORTH OF THE LOW... WITH PRONOUNCED DRY SLOT NOSING INTO NORTHERN IL AND SOUTHERN WI... WHERE CONVECTION DEVELOPED IN AXIS OF INSTABILITY. VISIBLE SATELLITE IMAGERY INDICATED SHARP NORTHERN EDGE TO THE CLOUD SHIELD FROM NORTHERN WI INTO SOUTHWEST MN. WATER VAPOR IMAGERY ALSO SHOWED NEXT WAVE ADVANCING INTO NORTHERN PARTS OF SASKATCHEWAN AND MANITOBA. 12Z 25JUN06 MODELS INITIALIZED WELL. GFS...ECMWF...UKMET AND WRF WERE FAIRLY SIMILAR IN EVOLUTION OF ANOTHER MID LEVEL TROUGH OVER THE UPPER MISSISSIPPI VALLEY TUESDAY INTO WEDNESDAY. THE WRF WAS AN OUTLIER IN THAT IT DID NOT SUPPORT A CLOSED 500MB LOW DROPPING ACROSS THE REGION...AS DID THE OTHER MODELS. AS A RESULT...THERE WERE DIFFERENCES WITH PROGRESSION OF WEAK SURFACE COLD FRONT ON TUESDAY... ALONG WITH QPF TUESDAY AND WEDNESDAY. AS PREVIOUS FORECASTER MENTIONED...ENSEMBLES HAVE FAVORED GFS AND EUROPEAN MODEL SOLUTIONS AND THIS WAS ALSO THE CASE TODAY. TONIGHT...MODELS INDICATED 500MB LOW WILL NOT BE IN ANY HURRY...AS IT GRADUALLY SINKS SOUTHWARD. RAINFALL EXPECTED TO LINGER INTO TONIGHT...SO INCREASED RAIN PROBABILITIES GENERALLY IN AREAS SOUTH OF INTERSTATE 90. MUCAPE VALUES OF 1000-1500 J/KG BENEATH MID LEVEL CIRCULATION EXPECTED INTO THE EARLY EVENING AND SLOW MOVEMENT OF CONVECTION...SUGGEST LOCALLY HEAVY RAINFALL POTENTIAL THIS EVENING. CHOSE TO MENTION THIS IN APPROPRIATE ZONES...GENERALLY ALONG AND SOUTH OF A LINE FROM KDLL...KLSE...KFKA...TO KCCY. MONDAY...IN SPITE OF UPPER LEVEL LOW CONTINUING TO SINK SOUTHWARD... PROXIMITY OF SYSTEM STILL WARRANTS RAIN PROBABILITIES IN THE CHANCE CATEGORY IN AREAS EAST AND SOUTH OF KLSE. THERMODYNAMIC ENVIRONMENT SUPPORTS THIS IDEA WITH T-Q INDICES OF 16C-18C...AS WELL AS STEEP LAPSE RATES REACHING 8-9C/KM. IN FACT...WRF SUGGESTS A WESTWARD AND NORTHWARD EXPANSION OF RAIN PROBABILITIES MAY BE WARRANTED. AT THIS TIME...OPTED TO MAINTAIN AREAL EXTENT OF RAIN CHANCE AS IN CURRENT DATA BASE...BUT EXTENDED INTO THE AFTERNOON. TUESDAY INTO WEDNESDAY...NEXT MID LEVEL TROUGH AND ASSOCIATED COLD POOL ALOFT ANTICIPATED TO ADVANCE SOUTHWARD INTO THE UPPER MISSISSIPPI VALLEY. T-Q INDICES OF 16C-18C AND STEEP LAPSE RATES OF 8-9C/KM SUGGEST A FAVORABLE ENVIRONMENT FOR CONVECTION. EXCEPT FOR INCLUDING SMALL RAIN CHANCE AFTER 06Z 27JUN06 IN NORTHERN AND WESTERN MOST SECTIONS OF THE FORECAST AREA...WE HAVE MAINTAINED TIMING AND RAIN PROBABILITIES AS IN CURRENT DATA BASE. .LONG TERM...THURSDAY THROUGH SUNDAY THURSDAY...DECENT MODEL CONSENSUS BETWEEN GFS AND ECMWF SUGGESTS THE UPPER LEVEL TROUGH SHOULD HAVE SHIFTED FURTHER EASTWARD INTO LOWER GREAT LAKES. THEREFORE...MEDIUM FORECAST CONFIDENCE SUPPORTS LEAVING DRY CONDITIONS AS IN CURRENT DATA BASE. FRIDAY INTO SUNDAY...GFS AND ECMWF HAD SIGNIFICANT VARIABILITY WITH THEIR SOLUTIONS OF UPPER LEVEL AND SURFACE FEATURES. GFS SUPPORTS A MUCH MORE AMPLIFIED 500MB PATTERN THAN ECMWF...WITH CLOSED LOW REMAINING SITUATED OVER THE GREAT LAKES. ON THE OTHER HAND...ECMWF SUGGESTS A PROGRESSIVE NORTHWEST FLOW. DUE TO HIGH VARIABILITY IN THE MODEL SOLUTIONS...FORECAST CONFIDENCE WAS LOW. THUS...NO CHANGES WERE MADE TO EXTENDED OUTLOOK IN THIS TIME FRAME. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && THOMPSON
Hazardous weather outlook, Jun 25, 1:35 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 135 PM CDT SUN JUN 25 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-261000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 135 PM CDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED FOR THIS AFTERNOON AND TONIGHT...MAINLY SOUTH OF A BLACK RIVER FALLS WISCONSIN TO ROCHESTER MINNESOTA LINE. THE INSTABILITY AND WIND PROFILES ARE WEAK THOUGH...AND SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...SOME SMALL HAIL WILL STILL BE POSSIBLE WITH THE STRONGER STORMS ACROSS FAR SOUTHWEST WISCONSIN AND NORTHEAST IOWA. IN ADDITION...A GOOD MOISTURE FEED INTO THE STORMS...WHICH ARE ROTATING SLOWLY AROUND AN AREA OF LOW PRESSURE OVER SOUTHWEST WISCONSIN...COULD LEAD TO APPRECIABLE RAINFALL IN SOME LOCATIONS. AS RESULT...LOCALIZED FLOODING AND PONDING OF WATER ON AREA ROADWAYS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TUESDAY THROUGH WEDNESDAY. THIS WILL DRAG A WEAK FRONTAL BOUNDARY ACROSS THE AREA RESULTING IN A CHANCE FOR THUNDERSTORMS. AT THIS TIME IT LOOKS AS THOUGH THE THUNDERSTORMS WILL REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK/RABERDING
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:18 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 32 min |
| Jun 25, 2:50 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 44 min |
| Jun 25, 5:59 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 31 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.